Hail, Monroe
- When
- June 11, 4:06 PM CST
- Where
- Monroe County, 0.57 mi W of Roe
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 34.630, -91.390
Golf ball sized hail fell in the city of Roe.
A stationary front with a surface low pressure center moved across the state of Arkansas from the central part of the state into northeastern Arkansas throughout the day. A large portion of the state was in a Slight Risk with parts of eastern Arkansas being within an Enhanced Risk with the possibility of severe hail a primary threat.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
A stationary front with a surface low pressure center moved across the state of Arkansas from the central part of the state into northeastern Arkansas throughout the day. A large portion of the state was in a Slight Risk with parts of eastern Arkansas being within an Enhanced Risk with the possibility of severe hail a primary threat.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 11, 1:11 PM CST, 2 hours 55 minutes earlier.
Area Forecast Discussion National Weather Service Little Rock AR 211 PM CDT Sun Jun 11 2023 ...New SHORT TERM, LONG TERM... .SHORT TERM... (This evening through Tuesday) Issued at 207 PM CDT Sun Jun 11 2023 A change from recent dry conditions is expected during this period. An active pattern is expected to prevail. Recent observational data trends indicate convection developing across areas near the forecast area. One area is slightly ahead of a subjectively analyzed cold front, from near Hardy, to West Plains to north of Joplin. A second line with less coverage, extended from Waldron, to Eufaula, and appears to be aligned with a instability gradient. The atmospheric column is quite unstable this afternoon, with MUCAPE values of 3000-5000 j/kg noted across the state. Moderate shear exists across the northeast third of the forecast area. The instability and shear profiles support a (very) large hail and damaging wind threat through mid evening. The previously mentioned cold front is expected to continue southward overnight, before stalling in northern Louisiana and Texas on Monday, Cooler conditions will be noted after the frontal passage. This boundary will quickly move northward as a warm front by Monday night, and will continue to be a focus for precipitation development. Some heavy rainfall is possible late Monday into Tuesday. && .LONG TERM... (Tuesday Night through next Sunday) Issued at 207 PM CDT Sun Jun 11 2023 The pattern will remain unsettled thru the long term period as an E/W oriented front oscillates over the area thanks to mid/upper level flow nearly parallel to the boundary. As modest waves traverse the Wrly to NWrly flow aloft, especially early in the period, subtle forcing for ascent will promote nearly daily rain chances thanks to plentiful moisture as evidenced by PWAT progs near 2 inches. A gradual trend towards less rain is anticipated by late week as upper ridging begins building in from the W. Accordingly, temps will gradually warm thru the week as cloudiness/rain diminish and high pressure encroaches. && .AVIATION... (18Z TAFS) Issued at 1220 PM CDT Sun Jun 11 2023 Best coverage of TSRA this afternoon and early evening appears for eastern sections of the forecast area. MVFR ceilings are expected to prevail after FROPA this evening. && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 59 82 61 79 / 20 0 40 40 Camden AR 66 82 66 85 / 30 50 70 50 Harrison AR 57 78 59 76 / 10 10 40 40 Hot Springs AR 64 83 64 81 / 10 40 70 60 Little Rock AR 66 84 66 82 / 20 20 70 50 Monticello AR 67 84 68 85 / 50 40 70 50 Mount Ida AR 61 82 61 80 / 20 50 70 60 Mountain Home AR 57 78 59 77 / 10 0 30 30 Newport AR 62 81 63 79 / 20 0 30 40 Pine Bluff AR 65 82 66 83 / 40 30 70 50 Russellville AR 62 83 64 79 / 10 20 60 50 Searcy AR 62 83 63 79 / 20 10 50 50 Stuttgart AR 65 83 67 81 / 30 20 70 50 && .LZK WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...55 LONG TERM....69 AVIATION...55
Hazardous Weather Outlook National Weather Service Little Rock AR 333 AM CDT Sun Jun 11 2023 ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069- 103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230- 237-238-240-241-313-340-341-121000- Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence- Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry- Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark- Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln- Desha-Ouachita-Calhoun-Bradley-Drew-Boone County Except Southwest- Newton County Higher Elevations-Searcy County Lower Elevations- Southern Johnson County-Southern Pope County- Southeast Van Buren County-Western and Northern Logan County- Northern Scott County-Northwest Yell County- Polk County Lower Elevations- Central and Eastern Montgomery County- Boone County Higher Elevations-Newton County Lower Elevations- Northwest Searcy County Higher Elevations- Johnson County Higher Elevations-Pope County Higher Elevations- Van Buren County Higher Elevations- Southern and Eastern Logan County- Central and Southern Scott County-Yell Excluding Northwest- Northern Polk County Higher Elevations- Northern Montgomery County Higher Elevations- Eastern, Central, and Southern Searcy County Higher Elevations- Southeast Polk County Higher Elevations- Southwest Montgomery County Higher Elevations- 333 AM CDT Sun Jun 11 2023 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Scattered showers and thunderstorms are expected to develop and move across the state today ahead of a cold front. The best chances for rainfall will be over the northeast half of the state. Some storms could become strong to severe with damaging winds and large hail the main hazards. .DAYS TWO THROUGH SEVEN...Monday through Saturday There will be chances of thunderstorms each day. Chances of rain will be highest early in the week, with precipitation becoming more spotty as the week progresses. Areas of heavy rain are possible Monday and Tuesday, especially over central and southern sections of the state. This may lead to flash flooding in places. During the same time frame, some storms may be severe over the southern half of Arkansas. Damaging winds and large hail will be the main concerns. .Spotter Information Statement... Spotter activation will not be needed. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 70/46
Special Weather Statement
National Weather Service Little Rock AR
152 PM CDT Sun Jun 11 2023
ARZ006>008-111915-
Randolph AR-Sharp AR-Fulton AR-
152 PM CDT Sun Jun 11 2023
...A strong thunderstorm will impact portions of western Randolph,
northeastern Fulton and northeastern Sharp Counties through 215 PM
CDT...
At 152 PM CDT, Doppler radar was tracking a strong thunderstorm near
Mammoth Spring, moving east at 40 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Mammoth Spring... Ravenden Springs...
Mammoth Spring State Park... Dalton...
Armstrong... Hamil...
Elm Store... Saddler Falls...
Eleven Point... Wirth...
Ozark Acres...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3646 9100 3620 9110 3626 9124 3639 9161
3650 9157 3650 9121
TIME...MOT...LOC 1852Z 288DEG 33KT 3645 9149
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
CavanaughSpecial Weather Statement
National Weather Service Little Rock AR
416 PM CDT Sun Jun 11 2023
ARZ025-034-112145-
Woodruff AR-Jackson AR-
416 PM CDT Sun Jun 11 2023
...A strong thunderstorm will impact portions of northeastern
Woodruff and southeastern Jackson Counties through 445 PM CDT...
At 415 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Tupelo, or 9 miles southwest of Newport, moving
southeast at 35 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Tupelo... Algoa...
McFadden... Beedeville...
Weldon... Blackville...
Possum Grape... Olyphant...
Shoffner... Pumpkin Bend...
Ingleside... Erwin...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
eastern, central and north central Arkansas.
&&
LAT...LON 3524 9104 3541 9135 3543 9135 3542 9136
3542 9137 3543 9137 3543 9136 3544 9135
3544 9141 3545 9143 3553 9138 3553 9137
3554 9137 3561 9132 3551 9104
TIME...MOT...LOC 2115Z 298DEG 31KT 3550 9130
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
GoudswardSpecial Weather Statement
National Weather Service Little Rock AR
418 PM CDT Sun Jun 11 2023
ARZ004-103-112145-
Boone County Except Southwest AR-Marion AR-
418 PM CDT Sun Jun 11 2023
...A strong thunderstorm will impact portions of northwestern Marion
and northeastern Boone Counties through 445 PM CDT...
At 418 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Diamond City, or 10 miles southeast of Forsyth,
moving southeast at 35 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Bull Shoals... Yellville...
Flippin... Diamond City...
Bergman... Lead Hill...
Pyatt... Lakeway...
Winington... Clark Hill...
Dodd City... Willis...
Crawford... Ozark Isle...
Bull Shoals State Park... Cotter...
Summit... Crumpler Subdivision...
Zinc... South Lead Hill...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
north central Arkansas.
&&
LAT...LON 3650 9271 3636 9258 3635 9259 3634 9256
3631 9257 3630 9252 3627 9254 3627 9251
3614 9288 3650 9318
TIME...MOT...LOC 2118Z 319DEG 31KT 3655 9302
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
CavanaughSpecial Weather Statement
National Weather Service Little Rock AR
432 PM CDT Sun Jun 11 2023
ARZ045-046-112200-
Lonoke AR-Prairie AR-
432 PM CDT Sun Jun 11 2023
...A strong thunderstorm will impact portions of southeastern Prairie
and east central Lonoke Counties through 500 PM CDT...
At 432 PM CDT, Doppler radar was tracking a strong thunderstorm over
Parkers Corner, or 10 miles southwest of Hazen, moving east at 30
mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
De Valls Bluff... Fredonia...
Peppers Landing... Parkers Corner...
Stuttgart Municipal Airport... Slovak...
Tollville... Brasfield...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
central and eastern Arkansas.
&&
LAT...LON 3467 9145 3461 9145 3461 9141 3458 9141
3458 9171 3468 9177 3484 9138 3482 9137
3467 9137
TIME...MOT...LOC 2132Z 258DEG 28KT 3466 9167
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
CavanaughThe Little Rock radar (KLZK), 83 km away, was scanning. The volume nearest the first event began at 22:06 UTC.
10 hail. Local standard time, as filed.
Golf ball sized hail fell in the city of Roe.
An mPING report of dime sized hail fell near Flippin.
Hail was estimated to be golf ball sized in Clarendon.
Hail estimated to be the size of baseballs fell on the southern side of Clarendon.
Hail was estimated to be golf ball sized in Blackton.
An mPING report of half dollar sized hail fell near Morrilton.
An mPING report of golf ball sized hail fell between Morrilton and Plumerville.
Hail was estimated to be half dollar sized just south of Springhill.
An mPING report, estimated to be quarter sized, fell near DeWitt.
Hail was estimated to be golf ball sized near Pendleton.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2023Every state in 2023This day in weather historyWarnings in Arkansas, June 2023
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1100332, 1100329, 1100333, 1100334, 1100335, 1100336, 1100337, 1100339, 1100340, 1100341.